MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Memory Loss/Impairment (1958); Paralysis (1997); Confusion/ Disorientation (2553)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the distal parenchal hemorrhage following a pipeline implant.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the posterior communicating artery (pcom) and a nterior choroidal.The max diameter was 4mm, and the neck diameter was 3mm.The patient's vessel tortuosity was moderate.The landing zone was 2.47mm distal and 4.5mm proximal. dual antiplatelet treatment was administered, and the pru level was 84.It was reported that the patient was treated with a pipeline flow diverter on (b)(6) 2023.There was a previously coiled pcom aneurysm, and the flow diverter covered both the pcom and the anterior choroidal aneurysm.The procedure went well and the pipeline was successfully deployed with good wall apposition.The patient recovered well and was discharged on (b)(6) 2023.Angiographic results post procedure were said to be great.They were readmitted to the hospital on the evening of (b)(6) 2023 with distal parenchymal hemorrhage.The patient was alive but with neurological deficit left side paralysis. the devices were prepared according to the instructions for use (ifu).Ancillary devices include a benchmark 071 guide catheter, phenom 27 microcatheter, and a synchro 14 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the patient was discharged on 1/20 continued to monitor 24 hour supervision; slight confusion and memory, hallucinations, left upper extremity no movement left lower extremity mild.The patient had rehab and now home.It was noted that there was no vascular abnormality.New atrial fibrillation at time of procedure possibly threw a clot due to dapt medication.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16340424
Report Number2029214-2023-00231
Device Sequence Number17860746
Product Code OUT
UDI-Device Identifier00763000284428
UDI-Public00763000284428
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model NumberPED2-425-14
Device Catalogue NumberPED2-425-14
Device Lot NumberB345104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/10/2023
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexFemale